Let me get you caught up…
About 3 months ago when I finally decided to begin the weaning process my primary doctor cut my script in half. So I have been taking 37.5 mg (half of my original dosage) for 3 months now.
At first, I did not feel any different. I felt fine actually. It wasn’t until about a month into taking 37.5 that I started having some side effects. My anxiety attacks came back with a vengeance and would happen randomly for seemingly no apparent reason.
I would say that I wake up 5 out of 7 nights per week from vivid nightmares and when I do wake up my heart is beating harder than it ever has before and I find myself gasping for air. Many questions raced through my head… Was this really from the weaning? Or was it something more like sleep apnea… or dare I say- a heart problem?
Well, I was so concerned that I decided to go to my primary for a comprehensive check up. I got my blood work done, had an EKG and even asked for a referral to get my echocardiogram (you know us panic attack victims don’t mess around- we are relentless when it comes to being a hypochondriac).
Needless to say, nothing was seriously wrong. My EKG came back perfect and echocardiogram showed nothing out of the ordinary. My blood work did reflect that I have high cholesterol (which I expected because it runs in my family and I gained over 60 lbs after I began taking Effexor- lovely…)
The ONLY thing the doctor found was that my blood pressure was high. I knew why though… The BPM was sky high! Every time I checked my blood pressure my BPM averaged at about 115… I was basically a walking panic attack.
So after being on this half dose, 37.5 mg for three months I start the next phase tomorrow. My doctor has instructed me to take my 37.5 mg of effexor xr every other day. I am petrified. In fact, this morning I was throwing up just from the anticipation of all of the side effects I have experienced in the past and read about.
Wish me luck!